Hail, Keya Paha
- When
- August 21, 4:20 PM CST
- Where
- Keya Paha County, 6 mi SSW of Springview
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.733, -99.783
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Aug 21, 2:00 PM CST, 2 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 300 PM CDT SUN AUG 21 2005 .DISCUSSION... NEAR TERM (TONIGHT THROUGH WEDNESDAY)...MAIN CHALLENGES IN THE NEAR PERIODS ARE LOW POP CHANCES. SETUP FAIRLY CONDUCIVE TO SCATTERED CONVECTION THIS AFTN AS ABUNDANT LL MOISTURE ALREADY IN PLACE WITH SFC DEW POINTS WELL INTO THE MID TO UPPR 60S. CAP ALREADY NON EXISTENT AS OF 19Z WITH CU POPPING READILY ACROSS THE CWA. UPPR WAVE CONTINUES TO SPIN ACROSS NRN CO THIS AFTN SO UPPER LVL INSTABILITY IN PLACE. EXPECT SVR THREAT TO BE LIMITED THOUGH AND CONFINED TO THE DAYLIGHT HOURS AS SURFACE TO 6 KM SHEAR WEAK THIS AFTN. MAIN THREAT AT THIS JUNCTURE IS FROM HEAVY RAIN. SURFACE FOCAL POINTS FOR CONVECTION HARD TO COME BY AT THIS JUNCTURE AS THE ONLY SFC BOUNDARY NOTED IS ALONG THE NERN ZONES...AND ONGOING CONVECTION MAKING THIS DIFFICULT TO IDENTIFY. HAVE OPTED FOR SCATTERED AND ISOLATED TSRAS THIS EVENING. ON MONDAY...SFC BOUNDARY WILL SLIDE SEWD DURING THE DAY...BECOMING ORIENTED FROM VTN TO BBW. UPPR PATTERN CHANGES LITTLE FOR MONDAY WITH A PESKY LOW LEVEL LOW SPINNING OVER NERN COLORADO. AM EXPECTING ANOTHER ROUND OF WIDE SPREAD SCATTERED CONVECTION ON MONDAY AFTERNOON AND EVENING WITH HEATING SOUTH AND WEST OF THE BOUNDARY. ON TUESDAY AND WEDNESDAY...THE PATTERN WILL TRANSITION TO WRLY AND SWRLY FLOW ALOFT AS THE NEXT STRONG UPPR LOW BEGINS TO TRAVERSE THE NRN TIER OF STATES. THE RESULT WILL BE PERSISTENT LEE SIDE TROFFING ON TUESDAY AND WEDNESDAY...AND AN ABUNDANCE OF SHORTWAVES THROUGH MIDWEEK. HAVE CONTINUED POPS FROM PVS FCST. LONG TERM (THURSDAY THROUGH SUNDAY)...MODELS THIS AM INDICATING A FAIRLY SIGNIFICANT CLOSED LOW TRAVERSING FAR SRN CANADA FROM MIDDAY THURSDAY THROUGH SATURDAY. THE MODELS HAVE BEEN PERSISTENT IN ADVERTISING THIS FEATURE FOR THE PAST COUPLE OF DAYS...HOWEVER TIMING DIFFERENCES ABOUND AND UNCERTAINTIES STILL EXIST ON WHETHER OR NOT THE UPPR LOW IS STRONG ENOUGH TO DRIVE A FRONT THROUGH THE FA LATE IN THE WEEK. THE GFS CONTINUES TO INDICATE ROBUST LOW LEVEL MOISTURE ACROSS THE FA THROUGH THE WEEK. ALSO...AS THE CLOSED LOW PULLS OUT ONTO THE PLAINS...DECENT LEE TROFING WILL DEVELOP AND SHOULD PROVIDE SOME SURFACE FOCUS FOR TSRAS TO DEVELOP. IF PATTERN HOLDS...BEST SVR CHANCES SHOULD BE OVER THE WRN DAKOTAS...IN CLOSER PROXIMITY TO THE BEST JET DYNAMICS. CONTINUED MENTION OF POPS FOR THURSDAY...THURSDAY NIGHT AND EARLY FRIDAY (ERN HALF) UNTIL THE TROF AXIS CLEARS THE FA ON FRIDAY. EXPECT THIS TO BE REFINED FURTHER WITH SUCCESSIVE RUNS AS THE MODELS CONTINUE TO SUFFER FROM TIMING ISSUES. WENT WITH A DRY FCST ON SATURDAY AND SUNDAY AS THE GFS IS ADVERTISING LL WESTERLIES AND DRIER LOW LEVEL AIR. && LBF WATCHES/WARNINGS/ADVISORIES...NONE. && CLB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 334 PM CDT SUN AUG 21 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-222045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 334 PM CDT SUN AUG 21 2005 /234 PM MDT SUN AUG 21 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS EVENING AS THE ATMOSPHERE THROUGHOUT THE OUTLOOK AREA REMAINS UNSTABLE. STORMS WILL BE SLOW MOVING...THEREFORE LOCALLY HEAVY RAINFALL IN PERSISTENT STORMS IS LIKELY. SMALL HAIL AND GUSTY WINDS WILL ALSO BE POSSIBLE. WITH WEAK WINDS ALOFT...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. HOWEVER...AREAS IN THE VICINITY OF A SURFACE FRONT...EAST OF A LINE FROM VALENTINE TO COMSTOCK...WILL HAVE THE GREATEST POTENTIAL TO RECEIVE SEVERE WINDS AND HAIL. THUNDERSTORMS ARE EXPECTED TO DIMINISH AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE ARE CHANCES FOR THUNDERSTORM DEVELOPMENT IN THE OUTLOOK AREA THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) JMC
The North Platte radar (KLNX), 108 km away, was scanning. The volume nearest the first event began at 22:21 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5464953, 5464954, 5464955.